Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 26, 2018, 8:34 PM EDT. It took effect at Sep 27, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2018, 8:34 PM EDT (00:34 UTC)
- In effect from
- Sep 27, 2018, 8:00 AM EDT
- Expired
- Sep 27, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
789 WHUS42 KMHX 270034 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 834 PM EDT Wed Sep 26 2018 ...HIGH RISK OF RIP CURRENTS FROM OCRACOKE NORTH THURSDAY... .Lingering east swells will result in a high risk of rip currents from the beaches from Ocracoke north Thursday, NCZ103-104-271245- /O.NEW.KMHX.BH.S.0030.180927T1200Z-180928T0000Z/ Outer Banks Dare-Outer Banks Hyde- 834 PM EDT Wed Sep 26 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Thursday through Thursday evening. * HAZARDS...High risk of rip currents. * LOCATIONS...Beaches from Ocracoke north. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
203 WHUS42 KMHX 270711 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 311 AM EDT Thu Sep 27 2018 ...HIGH RISK OF RIP CURRENTS NORTH OF OCRACOKE TODAY... .Lingering east swells will result in a high risk of rip currents from the beaches from Ocracoke north today. NCZ103-104-280000- /O.CON.KMHX.BH.S.0030.180927T1200Z-180928T0000Z/ Outer Banks Dare-Outer Banks Hyde- 311 AM EDT Thu Sep 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...High risk of rip currents. * LOCATIONS...Beaches from Ocracoke north. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 7:15 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 26, 7:15 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
715 PM EDT Wed Sep 26 2018
.SYNOPSIS...
A cold front will move into the area Thursday, stall and then
slowly push through Friday night into Saturday night. High
pressure will build in from the north behind the front late this
weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 710 PM Wed...Ahead of a slowly approaching cold front
conditions are dry across the area, with temperatures currently
in the upper 70s to low 80s. Some thunderstorm activity may
advect into the coastal plain counties this evening, and then
rain chances increase overnight, as the front gets closer. Have
chance PoPs this evening, increasing to likely overnight across
the western and northern tiers of Eastern NC, with lower chances
to the southeast. Low temps will reach the low to mid 70s by
morning, and there may be some patchy fog again, although it
should not be as dense as last night.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 355 PM Wed...Challenging forecast Thursday into the
weekend as the cold front is forecast to push into the northern
portions of the area Thursday, then lift back north Thursday
night. Scattered to numerous showers and thunderstorms will
develop, especially in the afternoon. Moisture, instability and
shear will be sufficient to support a low end severe threat with
isolated damaging wind gusts the primary threat. SPC has
continued the "Marginal" risk for our area. PWATs increase to
around 2 inches, so could see periods of moderate to heavy rain
as well. Low level thicknesses support highs in the low/mid 80s,
cooler across the northern areas closer to the front.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM Wed...Challenging forecast continues into Saturday
as a cold front is forecast to slowly push back southward
through the rest of the area Fri night into Sat night. The GFS
continues to trend much faster with the frontal passage than the
ECMWF, which does not push through front through the southern
areas until Sat night. Continued to trend with the previous
forecast and WPC favoring the slower frontal passage.
Scattered to numerous showers and storms expected again Friday
and could see temps warm a few degrees for with the front north
of the area and low level SW/WSW flow allowing temps to warm
into the mid to upper 80s. Scattered showers continue into Sat
with slightly cooler highs in the low to mid 80s. Overnight
lows are forecast in the upper 60s to mid 70s.
A drier and more stable airmass moves in behind the front
Sunday into early next week as high pressure builds in from the
north. Temps will be cooler with highs mainly in the upper 70s
to lower 80s with dewpoints dropping into the 60s. Overnight
lows in the 60s.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
Short Term /through Thursday Evening/...
As of 710 PM Wed...VFR conditions are expected through most of
tonight, with some MVFR fog and ceilings expected to move into
the coastal plain towards morning. Some IFR conditions are
possible considering how conditions have been over the last few
days, however cloudier skies and little bit more wind should
limit the chance of IFR ceilings and visibilities. VFR
conditions should return soon after sunrise, and last through
most of the day Thursday. With a cold front close by, rain
chances will increase, and some periods of sub-VFR conditions
will be possible beginning later tonight through Thursday
evening.
Long Term /Thursday night through Monday/...
As of 355 PM Wed...Pred VFR conditions expected much of the
period though patchy late night/early morning fog possible each
morning. Scattered showers and storms expected through Saturday,
with best chances during peak heating each day. A slow moving
front will cross the area Fri night into Sat night, with airmass
drying out late weekend into early next week.
&&
.MARINE...
Short Term /through Thu/...
As of 355 PM Wed...Winds are forecast to be SW 10-15 kt through
Thu ahead of the cold front. Current easterly swell at 5-6 ft
should subside to 3-5 ft late this evening and to 2-4 ft Thu.
Long Term /Thursday night through Monday/...
As of 355 PM Wed...Tough forecast Thursday night through the
weekend as a cold front moves into the area. The front will
likely push into the northern waters Thursday evening, and could
briefly stall near the Albemarle Sound and northern waters,
then lift back north overnight, before then slowly pushing back
southward and through the waters Fri night into Sat night. The
GFS continues to trend much faster with the frontal passage than
the ECMWF, which does not push through front through the
southern waters until Sat night. Main concern is potential for
an extended period of SCA conditions as a moderate NE surge
15-20 k develops behind the front Sat and continue into Mon as
strong high pressure builds over the waters from the N. Seas are
forecast to build to 4-7 ft. Still some uncertainty regarding
the timing, which will depend on when the front eventually
pushes through.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ150-
152-154-156.
&&
SYNOPSIS...JME
NEAR TERM...SGK
SHORT TERM...JME
LONG TERM...JME/CQD
AVIATION...CQD/SGK
MARINE...JME/CQD
HYDROLOGY...MHXHazardous weather outlook, Sep 26, 8:04 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 804 PM EDT Wed Sep 26 2018 NCZ091-093-280015- Lenoir-Craven- 804 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Flooding will continue on the Neuse River and immediate tributaries. Do not drive around barricades or cross flooded roadways. The river will continue to fall through the week. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding will continue on the Neuse River and immediate tributaries. Do not drive around barricades or cross flooded roadways. The river will continue to fall through the week. Isolated strong to marginally severe thunderstorms are expected Thursday into Thursday evening ahead of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090-092-094-280015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Jones-Pamlico- 804 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to marginally severe thunderstorms are expected Thursday into Thursday evening ahead of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-280015- Outer Banks Dare-Outer Banks Hyde- 804 PM EDT Wed Sep 26 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Isolated strong to marginally severe thunderstorms are expected Thursday into Thursday evening ahead of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-280015- Carteret-Onslow- 804 PM EDT Wed Sep 26 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Isolated strong to marginally severe thunderstorms are expected Thursday into Thursday evening ahead of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.